Q:

Is fever a side effect of the shingles vaccine?

A:

Quick Answer

A fever is not a typical side effect of the shingles vaccine, but a high fever might indicate an allergic reaction to the vaccine, explains MedlinePlus. If the fever is due to the vaccine, it occurs within a few minutes to an hour following the vaccine.

Continue Reading
Is fever a side effect of the shingles vaccine?
Credit: TEK IMAGE/SCIENCE PHOTO LIBRARY Science Photo Library Getty Images

Full Answer

If a person develops a fever soon after receiving the shingles vaccine, it is recommended that the individual contact a doctor, according to MedlinePlus. The person should tell the doctor when the injection was given, and if there are other side effects such as wheezing, paleness, difficulty breathing or dizziness. Once the situation is under control, the patient should ask the doctor to fill out the Vaccine Adverse Event Reporting System form for the National Institutes of Health.

Learn more about Pain & Symptoms

Related Questions

Explore